MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED COMPLEX-PLUS-L; IMPLANT

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED COMPLEX-PLUS-L; IMPLANT
Model Number 78-60030
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Deformity/ Disfigurement (2360); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Implanted.
 
Event or Problem Description
It was reported by the company representative that during a case, the peek customized implant did not fit as intended.The implant was designed as a pterional plus; however, the surgeon needed to burr down the interior of the implant, and the patient was still left with some temporal hollowing.
 
Additional Manufacturer Narrative
The reported event ¿out of specified dimensions¿ (implant did not fit) could not be confirmed, as the device was not returned, nor any images have been provided for review.Initially, the surgeon planned to order a medpor device.However, during the course of the design session, his choice of implant changed to peek.Thus, peek case (b)(4) was initiated on (b)(6) 2020 following the surgeon¿s feedback.The design was finalized and was ready for approval on (b)(6) 2020.On (b)(6) 2020, the sales rep requested the status of the peek device as the surgery was planned on (b)(6) 2020.The custom product specialist responded that no approval was confirmed for the peek but for the medpor device.Thus, manufacturing of the peek case (b)(4) has not started.As a result, the custom product specialist advised the sales rep that in order to maintain the timeline, the peek case (lot# 2008271020) could be switched to a peek-priority.The sales rep agreed with the proposal.Thus, the requested peek (lot# 2008271020) was cancelled and a peek-priority (lot#2009161025) was manufactured on 2020-sep-17 and was sent the following day.In a follow-up with the sales rep, it was mentioned that ¿(¿) yes, the surgeon wanted the plus but for some reason the plus was on the inferior side of the implant and not the superior side.So they ended up having to drill the inside of the implant so it would fit over the brain.It was the same surgeon who planned and who performed the surgery.¿ it was also reported that a 90-minute surgical delay has occurred and that the patient has acquired some temporal hollowing due to the event.This account from the sales rep corresponds with the complaint analysis from the custom design team as well as the responsible custom designer¿s statement who was responsible for the medpor device.He stated that ¿(¿) during the design session the surgeon confirmed a plus profile for (b)(4) that was well below the profile of a normal plus design.This reduced plus profile was requested due to the surgeon¿s unfamiliarity with how the plus would fit in the defect, and a choice to start off with a minimal projection for their first case.The out contour was reviewed and confirmed during the planning session by dr.C.In the plus area, the implant was thickened underneath, deep to the outer surface, to maintain required implant thickness if the surgeon would need to burr down the plus projection in the scenario where it was providing too much unnecessary bulk.This was requested and confirmed by the surgeon on the call.(¿)¿ further, in the complaint analysis, it was stated that all the design steps, specifications and test were met accordingly.¿(¿) for this case, there was a planned design session with the surgeon who requested a pterional plus design in a special manner.The implant should not only meet the plus option to avoid temporal hollowing, but also become thicker on the inside of the implant, towards the brain, so that the implant has a total thickness of 10 mm in this area.This has been addressed in the design proposal on page 9.The surgeon made this request because of concerns about intracranial pressure (note from the designer's memory log).The design was therefore created as requested by the physician, dr.C, in the design session.The plus option was designed with the ¿bulked-out¿ option, meaning that the implant normally gets pulled out to the height of the zygomatic arch and comes then back to defect rim.For this case, the surgeon requested a reduction of the plus feature (bringing the implant less out, not to the zygomatic arch line).(¿)¿a review of the design proposal has shown that the requested features of the device (i.E.The implant was thickened internally) are illustrated on page 6.Conclusively, the reported device was designed according to the surgeon¿s request.H3 other text : device implanted.
 
Event or Problem Description

Brand Name
PEEK CUSTOMIZED COMPLEX-PLUS-L
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key10706667
Report Number0008010177-2020-00055
Device Sequence Number19679439
Product Code GWO
UDI-Device Identifier07613327300062
UDI-Public07613327300062
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153248
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number78-60030
Device Catalogue Number78-60030
Device Lot Number2008271020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;